Alert archive / Oklahoma / Special Weather Statements in 2021
Special Weather Statement, NWS Tulsa, OK
NWS Tulsa, OK issued this special weather statement at Sep 8, 2021, 4:11 AM CDT for Pushmataha County, Oklahoma. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 8, 2021, 4:11 AM CDT (09:11 UTC)
- Expired
- Sep 8, 2021, 5:00 AM CDT
- In force
- 49 min
- Issued by
- NWS Tulsa, OK
- Hail
- 0.75 in
- Wind
- 40
County Pushmataha County, OK
The radar
The Western Arkansas radar (KSRX), 120 km from the middle of the area, began a volume at 09:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 9.2 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2037 J/kg
- Mixed-layer CIN
- -90 J/kg
- Mixed-layer LCL
- 1991 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 159 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 7.0
The text
As transmitted.
827
WWUS84 KTSA 080911
SPSTSA
Special Weather Statement
National Weather Service Tulsa OK
411 AM CDT Wed Sep 8 2021
OKZ049-073-075-076-081000-
Pittsburg OK-Latimer OK-Pushmataha OK-Le Flore OK-
411 AM CDT Wed Sep 8 2021
...Strong thunderstorms will impact portions of Pushmataha, south
central Latimer, southern Le Flore and south central Pittsburg
Counties through 500 AM CDT...
At 410 AM CDT, Doppler radar indicated strong thunderstorms along a
line extending from 7 miles north of Big Cedar to 2 miles northwest
of Daisy. Movement was southeast at 25 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations in or near the path include...
Antlers... Clayton...
Albion... Octavia...
Clayton Lake State Park... Snow...
Tuskahoma... Big Cedar...
Stanley... Moyers...
Nashoba... Kiamichi...
Whitesboro... Kosoma...
Kellond... Dunbar...
Muse... Cloudy...
Eubanks... Darwin...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3450 9578 3451 9567 3459 9567 3460 9580
3480 9455 3472 9445 3451 9447 3451 9504
3430 9505 3417 9578
TIME...MOT...LOC 0910Z 324DEG 20KT 3475 9460 3455 9577
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Sep 8, 2:12 AM CDT, 1 hour 59 minutes earlier.
Area forecast discussion, Sep 8, 2:12 AM CDT, 1 hour 59 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 212 AM CDT Wed Sep 8 2021 .DISCUSSION... Convection continues to fester across parts of east central OK and western AR, ahead of the cold front that is draped along the I-44 corridor at this time. May need to include low PoPs for early this morning across the southeast, although will take a last look at radar before deciding. Otherwise, the cold front will clear the region later this morning, with cooler temps (actually closer to seasonal norms) expected areawide. Low dewpoints and light winds due to surface ridging conditions will allow temps to fall off nicely tonight, with lows in the mid 50s/lower 60s for Thursday morning. Unfortunately, temperatures will quickly bounce back to above normal by late week and into the weekend as the western ridge shifts east. Slightly veered flow on Saturday will bring the hottest weather to the area, with highs pushing 100F over parts of eastern OK. Low dewpoints will keep the humidity in check, although will see an uptick in fire weather concerns given the low afternoon RH (less than 30%) and dry fuels (you should see my yard). Extended guidance suggests the upper ridge will flatten some into next week, with the next rain chances by Wednesday as a weak upper low across TX wobbles north in the area. Temperatures should fall off some, although remain above normal. && .PRELIMINARY POINT TEMPS/POPS... TUL 90 62 93 66 / 0 0 0 0 FSM 90 62 91 65 / 0 0 0 0 MLC 87 60 90 64 / 0 0 0 0 BVO 87 59 91 62 / 0 0 0 0 FYV 85 56 87 60 / 0 0 0 0 BYV 84 58 86 60 / 0 0 0 0 MKO 86 59 88 63 / 0 0 0 0 MIO 86 58 88 61 / 0 0 0 0 F10 88 60 92 63 / 0 0 0 0 HHW 89 63 90 64 / 10 0 0 0 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && LONG TERM....18
Hazardous weather outlook, Sep 7, 5:13 PM CDT, 10 hours 58 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
513 PM CDT Tue Sep 7 2021
ARZ001-002-010-011-019-020-029-OKZ049-053>076-081000-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
513 PM CDT Tue Sep 7 2021
This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.
.DAY ONE...Tonight.
SEVERE THUNDERSTORM.
RISK...Limited.
AREA...Northeast Oklahoma.
ONSET...Around 7 pm.
DISCUSSION...
A limited risk of severe storms exists this evening across
northeast Oklahoma, mainly north of Interstate 44. Damaging wind
gusts are the primary threat, but this threat will likely remain
fairly isolated.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
WEDNESDAY through MONDAY...No Hazards.
EXTENDED DISCUSSION...
Much above normal temperatures will prevail most days, but
humidity values will remain low.
weather.gov/tulsa contains additional information.In the hours before
Special weather statement, Sep 8, 1:38 AM CDT, 2 hours 33 minutes before
Special Weather Statement
National Weather Service Tulsa OK
138 AM CDT Wed Sep 8 2021
OKZ068-070-072-080715-
Muskogee OK-Sequoyah OK-Cherokee OK-
138 AM CDT Wed Sep 8 2021
...A strong thunderstorm will impact portions of northwestern
Sequoyah, south central Cherokee and southeastern Muskogee Counties
through 215 AM CDT...
At 138 AM CDT, Doppler radar indicated a strong thunderstorm over
Pumpkin Center, moving southeast at 25 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations in or near the path include...
Vian... Gore...
Webbers Falls... Marble City...
Braggs... Cookson...
Greenleaf State Park... Pumpkin Center...
Lake Tenkiller State Park... Box...
This includes Interstate 40 in Oklahoma between mile markers 280 and
296.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3560 9476 3545 9502 3546 9504 3545 9506
3543 9508 3541 9508 3535 9519 3562 9533
3582 9506
TIME...MOT...LOC 0638Z 316DEG 20KT 3569 9510
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
SniderSpecial weather statement, Sep 8, 2:15 AM CDT, 1 hour 56 minutes before
Special Weather Statement
National Weather Service Tulsa OK
215 AM CDT Wed Sep 8 2021
OKZ068-070-072-074-080745-
Haskell OK-Muskogee OK-Sequoyah OK-Cherokee OK-
215 AM CDT Wed Sep 8 2021
...A strong thunderstorm will impact portions of northeastern
Haskell, northwestern Sequoyah, south central Cherokee and
southeastern Muskogee Counties through 245 AM CDT...
At 215 AM CDT, Doppler radar indicated a strong thunderstorm over
Gore, moving southeast at 15 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations in or near the path include...
Sallisaw... Warner...
Vian... Gore...
Porum... Webbers Falls...
Whitefield... Tamaha...
Briartown... Greenleaf State Park...
Lake Tenkiller State Park... Box...
Mc Key...
This includes Interstate 40 in Oklahoma between mile markers 274 and
307.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3521 9526 3544 9535 3555 9535 3555 9538
3572 9508 3547 9474
TIME...MOT...LOC 0715Z 324DEG 13KT 3554 9513
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
SniderSpecial weather statement, Sep 8, 2:45 AM CDT, 1 hour 26 minutes before
Special Weather Statement
National Weather Service Tulsa OK
245 AM CDT Wed Sep 8 2021
ARZ019-029-OKZ069-070-072>076-080815-
Sebastian AR-Crawford AR-Haskell OK-Pittsburg OK-Adair OK-
Muskogee OK-Latimer OK-Sequoyah OK-Le Flore OK-
245 AM CDT Wed Sep 8 2021
...Strong thunderstorms will impact portions of southwestern
Crawford, northwestern Sebastian, Haskell, Sequoyah, Latimer, south
central Adair, northern Le Flore, northeastern Pittsburg and
southeastern Muskogee Counties through 315 AM CDT...
At 245 AM CDT, Doppler radar indicated strong thunderstorms along a
line extending from 3 miles southwest of Short to 4 miles west of
Quinton. Movement was southeast at 35 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations in or near the path include...
Fort Smith... Van Buren...
Sallisaw... Poteau...
Wilburton... Stigler...
Barling... Pocola...
Muldrow... Roland...
Lavaca... Spiro...
Arkoma... Vian...
Panama... Quinton...
Porum... Bonanza...
Keota... Red Oak...
This includes the following highways,
Interstate 40 in Arkansas between mile markers 0 and 6.
Interstate 40 in Oklahoma between mile markers 290 and 328.
Interstate 540 between mile markers 1 and 14.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3473 9534 3518 9567 3533 9539 3529 9535
3535 9534 3572 9462 3533 9417
TIME...MOT...LOC 0745Z 317DEG 31KT 3554 9455 3515 9545
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
SniderSpecial weather statement, Sep 8, 3:14 AM CDT, 57 minutes before
Special Weather Statement
National Weather Service Tulsa OK
314 AM CDT Wed Sep 8 2021
OKZ073>076-080845-
Haskell OK-Pittsburg OK-Latimer OK-Le Flore OK-
314 AM CDT Wed Sep 8 2021
...A strong thunderstorm will impact portions of Haskell, Latimer,
northwestern Le Flore and northeastern Pittsburg Counties through 345
AM CDT...
At 313 AM CDT, Doppler radar indicated a strong thunderstorm 3 miles
southeast of Kinta, moving southeast at 30 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations in or near the path include...
Wilburton... Stigler...
Talihina... Wister...
Quinton... Keota...
Red Oak... Mccurtain...
Fanshawe... Whitefield...
Kinta... Talimena State Park...
Higgins... Mc Curtain...
Lequire... Damon...
Bengal... Yanush...
Robbers Cave State Park... Lake Wister State Park...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3468 9545 3520 9552 3527 9525 3526 9524
3527 9522 3534 9495 3488 9463 3468 9526
TIME...MOT...LOC 0813Z 336DEG 26KT 3508 9519
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
SniderSpecial weather statement, Sep 8, 3:44 AM CDT, 27 minutes before
Special Weather Statement
National Weather Service Tulsa OK
344 AM CDT Wed Sep 8 2021
OKZ049-073>076-080915-
Haskell OK-Pittsburg OK-Latimer OK-Pushmataha OK-Le Flore OK-
344 AM CDT Wed Sep 8 2021
...Strong thunderstorms will impact portions of southeastern Haskell,
Pushmataha, Latimer, Le Flore and southern Pittsburg Counties through
415 AM CDT...
At 344 AM CDT, Doppler radar indicated strong thunderstorms along a
line extending from 2 miles south of Howe to 7 miles north of Daisy.
Movement was southeast at 25 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations in or near the path include...
Mcalester... Poteau...
Wilburton... Antlers...
Clayton... Heavener...
Hartshorne... Krebs...
Talihina... Wister...
Howe... Savanna...
Red Oak... Fanshawe...
Alderson... Albion...
Snow... Big Cedar...
Whitesboro... Lequire...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3450 9577 3451 9567 3459 9567 3459 9581
3491 9593 3519 9477 3479 9445 3466 9446
3450 9490 3451 9504 3445 9505 3423 9567
TIME...MOT...LOC 0844Z 322DEG 22KT 3492 9464 3464 9576
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
SniderSpecial weather statement, Sep 8, 4:11 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Tulsa OK
411 AM CDT Wed Sep 8 2021
OKZ049-073-075-076-081000-
Pittsburg OK-Latimer OK-Pushmataha OK-Le Flore OK-
411 AM CDT Wed Sep 8 2021
...Strong thunderstorms will impact portions of Pushmataha, south
central Latimer, southern Le Flore and south central Pittsburg
Counties through 500 AM CDT...
At 410 AM CDT, Doppler radar indicated strong thunderstorms along a
line extending from 7 miles north of Big Cedar to 2 miles northwest
of Daisy. Movement was southeast at 25 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations in or near the path include...
Antlers... Clayton...
Albion... Octavia...
Clayton Lake State Park... Snow...
Tuskahoma... Big Cedar...
Stanley... Moyers...
Nashoba... Kiamichi...
Whitesboro... Kosoma...
Kellond... Dunbar...
Muse... Cloudy...
Eubanks... Darwin...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3450 9578 3451 9567 3459 9567 3460 9580
3480 9455 3472 9445 3451 9447 3451 9504
3430 9505 3417 9578
TIME...MOT...LOC 0910Z 324DEG 20KT 3475 9460 3455 9577
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPHThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 7, 8:04 PM CDT | Severe Thunderstorm Warning | TSA | Nowata, Washington | 23 min |
| Sep 8, 1:38 AM CDT | Special Weather Statement | TSA | Sequoyah | 37 min |
| Sep 8, 2:15 AM CDT | Special Weather Statement | TSA | Haskell | 30 min |
| Sep 8, 2:45 AM CDT | Special Weather Statement | TSA | Haskell, Latimer, Sequoyah | 30 min |
| Sep 8, 3:14 AM CDT | Special Weather Statement | TSA | Haskell, Latimer, LeFlore | 31 min |
| Sep 8, 3:44 AM CDT | Special Weather Statement | TSA | Latimer, LeFlore, Pittsburg, Pushmataha | 31 min |
| Sep 8, 4:56 AM CDT | Areal Flood Advisory | TSA | Latimer, Pittsburg, Pushmataha | 3 hr |
| Sep 8, 5:05 AM CDT | Special Weather Statement | TSA | Choctaw | 40 min |
Nearby
Special Weather Statements in Oklahoma, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.